The use of Ozempic, a medication initially designed for people with Type 2 diabetes, has led to a surge in ER admissions due to serious side effects, NY Post reports.
ER Admissions and Side Effects: Doctors are witnessing a spike in ER admissions among Ozempic users, with side effects ranging from blurred vision and gallstones to pancreatitis and potential cancer. One ER doctor highlighted the increase in patients experiencing side effects such as diarrhea, nausea, and bloating.
Long-Term Concerns: Dr. Laurie A. Keefer, director for psychobehavioral research within the Division of Gastroenterology at Mount Sinai, expressed concern about potential long-term side effects that may still be unseen, given that the drugs are relatively new to the market. The official prescribing guide for Ozempic states that side effects could include “possible thyroid tumors, including cancer.”
Other Reported Side Effects: Users have reported a range of other side effects, including stomach and digestion issues, malnutrition, and aesthetic changes such as deflation and sagging of the face. Despite these side effects, the drugs continue to be popular, with doctors stating that they are generally safe when used properly by the appropriate patients.
Image and article originally from www.benzinga.com. Read the original article here.